Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Lightened pale skin, bumps on scalp and folliculitis. Experiencing foul smelling stools. Reduces when liquid diet is taken. Cure?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions

Have been experiencing lightened pale skin, bumps on scalp and face which seems alot like folliculitis. Also been experiencing floating foul smelling light colored stools. Could this be due to Malabsorption of fats? When I go on a liquid diet my skin tone does get somewhat better and my stools stop floating.
Posted Wed, 11 Sep 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer:
Chronic pancreatitis.

Detailed Answer:

Thank you for the query.

Fats intolerance can give stools described by you indeed. Such stools can also appear due to intestinal bacteria issues and increased amount of methane producing bacteria. As you have had pancreatitis, the main problem seem to be in pancreas insufficiency. With this disease, also stools frequency is increased.
Diet has a great impact to skin condition. Pale skin can be a symptom of low hemoglobin level, malnutrition due to pancreas insufficiency.
Bumps on scalp can be caused by fungal skin infection. Diabetes due to chronic pancreatitis makes you prone to any infections.

I hope you are under gastroenterologist permanent control. If not, you should consult gastroenterologist.
Here is what should be done at your case:
- abdominal CT to control pancreas condition
- medicine called Pancreatinum (composition of pancreas enzymes) should be taken
- blood sugar level and glucose tolerance test should be done
- your diet should be protein XXXXXXX and calories XXXXXXX (you should take about 2500 to 3000 kcal/day)
- you should decrease meals volume and increase its frequency (5-6 meals /day)
- vitamins A,D,E,K, B12, C and folic acid supplementation is necessary
- use anti dandruff shampoo (which contain fluconazole or similar anti fungal agent)
- start taking probiotic

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Lightened pale skin, bumps on scalp and folliculitis. Experiencing foul smelling stools. Reduces when liquid diet is taken. Cure? 3 days later
Thanks much Dr. Stanko for your feedback. I have had B12 and Iron tests and they came back within normal range while my skin tone appeared yellowish/ pale.

Each time I have a CBC test, my bilirubin total comes back within normal range although my skin tone appears yellowish/pale tone, which makes it quite confusing to me.

Do you have a specific diet I should follow?
Any suggestions for OTC fungal medications for the systemic candida/fungus?
Should I consume protein powdered protein to increase my protein intake?
How much of the Vitamins A, D, E, K, B12 and folic acid should I take daily?

I have been taking VSL#3 capsules twice daily - should I increase it? If so how much more?

I also have gastritis...could this be contributing to the malabsorption and fungal infection?
Answered by Dr. Grzegorz Stanko 9 hours later
Brief Answer:
Diet is most important.

Detailed Answer:
Your skin should improve with your diet. As chronic pancreatitis diet is quite complicated topic, here is a link which should make it easy for you: WWW.WWWW.WW
Yes, you should have protein powder along with MCT (Medium Chain Triglyceride). It is mentioned in the link above.

I can not see any information about pancreas enzymes intake. I assume that you do not take any. This enzymes are extremely important for you. Please ask your doctor about prescription for such enzymes (some brand names: Hi-Vegi-Lip, Pancreatin 4X, Donnazyme, Digipepsin).
VSL 3 is a probiotic. Twice a day is fine. Do not change it.

Recommended vitamins daily intakes:
Vit. A 900 micrograms
Vit. D3 5 micrograms
Vit. E 15 micrograms
Vit. K 120 micrograms
Vit. C 90 milligrams

B12 and folic acid is not necessary if your levels are fine.

Why do you think you have systemic candida infection? Antifungal medicines when taken in tables can be very XXXXXXX for the human body. Its because this medicines change cells metabolism and can give many side effects including bone narrow suppression. That is why I suggest you to start with antifungal shampoo first.

Gastritis is very common associated with pancreatitis. It can affect food digestion and absorption as well. That is why, it should be treated with PPI (proton pump inhibitors) like Omeprasole or Pantoprasole.

Please try mentioned diet and pancreas enzymes supplementation. It should help with general body condition and can solve all your problems.

Hope this will help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor